Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes painful urination post sexual activity?

Answered by
Dr.
Dr. Jacqueline Brown

OBGYN

Practicing since :1996

Answered : 1425 Questions

default
Posted on Wed, 21 Oct 2015 in Women's Health
Question: Hi. I just recently got into a relationship and so as my boyfriend and I were getting intimate, he happened to slide two of his fingers inside me and played around with my walls. The problem is..when I now go to the washroom to urinate, its quite painful...almost like I got scratches inside me. And so I got AZO(yeast plus), the tablets to see whether that could help, but I don't know what the problem could be. Could it be that I have an infection? And if so, what medicine would you recommend I use? Please help!
doctor
Answered by Dr. Jacqueline Brown 1 hour later
Brief Answer:
I think you may have a urinary tract infection

Detailed Answer:
Hello, and I hope I can help you today.

It is not unusual for women to get a urinary tract infection after a lot of sexual activity. The urethra, which is the opening where urine comes out is very close to the top of the opening of your vagina. Chafing of this area by sexual activity can spread bacteria on your skin up into the urethra and cause an infection of your bladder. This causes the pain when you urinate. You may also experience urgency, which is feeling like you have to go even when there is little urine in the balder, or blood in your urine.

Unfortunately the only proper cure for a UTI is an oral antibiotic. Azo will help a little bit and make you feel better but it is not enough to fully kill the bacteria on your urine. Common antibiotics good for UTIs include nitrofurantion, cipro and trimethoprim/sulfa, all twice daily for 3-5 days.

In the meantime until you can get a doctor's prescription, drinking lots of water and cranberry juice (real juice not pills) can help clean out your bladder.

If you have external chafing, plain petroleum jelly can be soothing and crates a waterproof barrier that can help if the urine burns your skin.

I hope I was able to adequately answer you question today and that my advice was helpful. If you need anything further, please do not hesitate to contact me.

Best wishes, Dr. Brown
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Jacqueline Brown 17 minutes later
Yes! The symptoms you described is exactly how I have been feeling. And yes...when I would drink lots of water, it tends to ease the burn when I urinate. I will definitely get the medicines you suggested. I appreciate so much. Thank you!
doctor
Answered by Dr. Jacqueline Brown 5 minutes later
Brief Answer:
Thank you for your kind reply

Detailed Answer:
Thanks so much and I hope you feel better. If you had a positive experience please complete a review at the end of this question. Take care, and thank you again for using Healthcaremagic.com

Sincerely, Dr. Brown
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Jacqueline Brown 17 minutes later
I feel so much better knowing it's a normal thing.
And sure! I'll do so(complete a survey)
doctor
Answered by Dr. Jacqueline Brown 2 hours later
Brief Answer:
Thank you again.

Detailed Answer:
Take care
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics ,  

Recent questions on  Sulfa

doctor1 MD

i had a compete stool analysis. The pathogen found in my large intestine is called CITROBACTER FREUNDII. There are 3 antibiotics that are showing susceptible: cipro, Ceftazidime and trimeth-sulfa. I took the Cipro and it didn t kill the darn thing. any recommendations?

doctor1 MD

I recently saw an ENT doctor about my fairly constant sinus infections (something I've dealt with for years). The conclusion he came to is that I actually have a chronic sinus infection that flares up and is only partially beaten back by the...

doctor1 MD

can a patient that is allergic to sulfa drugs use celebrex

doctor1 MD

Hi, I have welts, I am to the point of digging my skin. I am taking diphenhydramine Hydrochloride, 25, mg Antihistamine but it is not doing the job. Still waking up at night digging. My B.P. meds are Losaartan Potassium 100mg which I don't believe...

doctor1 MD

Hi I think I have pink eye, I had it once about a year ago (thanks to my pre-schoolers); I am allergic to sulfa and had a horrible reaction to the eye drops they gave me last time- what is safe treatment and what should I not use if I am allergic to sulfa?

doctor1 MD

I am currently on benicar 20/12.5 . for approx. 1 yr. I am allergic to sulfa. I have had many skin burning and issues in the last yr. Does this medication have sulfa in it. And what would happen if I got another script without diuretic in it. this was brought to my attention by my pharmacist. On this drug for hgh BP.